Jump to content

Bad Reaction To Prednisone? Woke Up W/face All Red & Hot (Looks Like Bad Sunburn, W/out The Sun)


hilbiligrl
 Share

Recommended Posts

Ok.... I've not introduced any new meds except prednisone yesterday. Started out on 30mg twice a day.... already took my morning dose today...... but when i woke up, my face literally looks like i have laid in a tanning bed without sunscreen for an hour!!! it looks just like a bad sunburn and almost feels like one too. It feels hot without even touching it and when i touch it, it is a bit hot/warm to the touch.

I noticed after taking the prednisone yesterday that i started feeling hot on the inside.... instead of wearing sweat pants like i do all day, i was burning up so bad i had to wear short shorts inside and turn the heat down several degrees...... i still feel a bit hot.

BUT im already feeling a tad better other than this face looking like it's a bad bad sunburn.

I called the pharmacist and told her why i was taking it and they said to call the doctor because she was not sure. I called the doctor and they are closed and i cannot get an on call doc.... so now, i have no one to ask :(

anybody have this reaction? do you know if it's dangerous?

thanks

Link to comment
Share on other sites

Prednisone Side Effects - for the Professional

Prednisone

(listed alphabetically, under each subsection)

The following adverse reactions have been reported with Prednisone or other corticosteroids:

Allergic Reactions

anaphylactoid or hypersensitivity reactions, anaphylaxis, angioedema.

Dermatologic

acne, acneiform eruptions, allergic dermatitis, alopecia, angioedema, angioneurotic edema, atrophy and thinning of skin, dry scaly skin, ecchymoses and petechiae (bruising), erythema, facial edema, hirsutism, impaired wound healing, increased sweating, Karposi’s sarcoma, lupus erythematosus-like lesions, perineal irritation, purpura, rash, striae, subcutaneous fat atrophy, suppression of reactions to skin tests, striae, telangiectasis, thin fragile skin, thinning scalp hair, urticaria.

Link to comment
Share on other sites

Careful, Tenille- I have had that exact same reaction to several drugs- sulphur and erythromycin. It WAS an allergic reaction in my case. My whole body was covered in the worst sunburn of my life- without sun exposure & I even got a high fever. Talk to whomever is covering for your doc- stopping prednisone cold turkey is NOT good, but NEITHER is continuing to take something that you are allergic to :wacko: ...

Link to comment
Share on other sites

hey you all, thank you so much for writing back. I've had some family drama today so i haven't been able to get back on here. I called my old friend who was my boss, (pharmacist) and talked to her about it and then finally and after hours nurse of his called back. Both said the same thing: to look for swellling, hard time breathing, feeling not right, etc..... I feel much better from yesterday, with a bit more pep today, and the red face isnt causing any discomfort, but i feel it there. It seems to have swollen just a tad since this morning. I'm having some fast good results on it i must say, but it doesnt seem to affect my exhaustion, nothing does, except tramadol, of which he prescribed me for the tmj pain and it locking up again and again. I cant get in to see his DO doc for her to repeat her procedures on my jaw, face, neck, shoulders.... that stuff is amazing, i had no pain for 2 weeks and it had gotten severe, and the pain free was no pills whatsoever. However it started back, so until i can see her, im taking tramadol for the pain because the tmj is seriously causing me the cry and stay up all night and day in pain. But i notice, when i take it, i get energy somehow!

But anyways, im a little scared now because, for the past few days i've had no appetite, therefore there is little on my stomach and i just took the second 30mg dose of the prednisone before logging on here. Since im in not discomfort in the face and oh yea, i have checked my temp, but it is staying in the 97.5 range, not 98.5 range. But I have had to cut the air on and turn it lower and i've never had to do that, I stay so warm taking this stuff, which they also said was normal.

Oh and i think someone mentioned seeing an integrative doctor..... my doc is an integrative doctor and we try other methods first before we try any conventional methods. Usually for some reason in the months of feb-april i have some of my worst and most vicious attacks... i was spiralling into one hard and fast and i was not handling it well. So he decided to try this approach and see if we can get it to cut the attack.

Also, macks mom..... im starting back on doxepin but only about 10 mg... .he said he would give me control on how to take it, because i feel as if i don't want to take it everyday because after week 5 it can cause a psychotic episode... so we figured maybe every other day, or 3 days a week.... something like that.

Please, if you need to say anything or have any more advice, please share it!! I'll be watching myself carefully and asking the hubbs to, and im forcing myself to eat something.

thanks again everyone!

tennille

Link to comment
Share on other sites

  • 5 years later...

Prednisone is chemically similar to steroid your body produces naturally, cortisol. Reactions are going to similar to what would happen if your body produced too much cortisol. So it doesn't cause an allergic reaction you'd get to something like an antibiotic or other drugs your body doesn't produce naturally. It's a reaction for sure, but not the kind most people think of. 

I've been on the dose you're taking and I've had that red face you describe. The dose you're taking is very high from what I understand. I hope you won't have to be on it long and can taper down slowly. That much prednisone for long will shut down cortisol production from your adrenal glands. It will come back but you need to wean off of the pred as your doctor advises.  Also twice a day is rough. How do you ever sleep?

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...